Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2017, 4:30 PM CDT for Door County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 7, 2017, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WWUS83 KGRB 072130
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT MON AUG 7 2017
WIZ022-072230-
Door WI-
430 PM CDT MON AUG 7 2017
...THUNDERSTORMS HEADED FOR NORTHERN DOOR COUNTY...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cedar River to 7 miles
northeast of Menominee. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Menominee, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4537 8677 4516 8697 4510 8695 4488 8735
4496 8744 4507 8736 4512 8737 4517 8743
4513 8754 4505 8752 4513 8761 4514 8761
4514 8753 4518 8743 4525 8734 4522 8721
4533 8711 4534 8702 4542 8694 4540 8693
TIME...MOT...LOC 2129Z 314DEG 17KT 4544 8711 4522 8756
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:01 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 7, 3:01 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 301 PM CDT Mon Aug 7 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 301 PM CDT Mon Aug 7 2017 Skies were partly sunny across the north and mostly sunny across central into east-central Wisconsin. Temperatures were in the 70s. The latest radar images indicated a shower had developed across northern Oconto County during the past hour. For the remainder of the afternoon into early this evening, HRRR model and NAM12 develop isolated showers and perhaps a thunderstorm across far northeast Wisconsin during the remainder of the afternoon. The showers and storms should drop slowly southeast. Will continue the chances of showers and isolated thunderstorms into early this evening with the highest chances across Marinette and Oconto Counties. Some of the showers and storms could make it as far south as Green Bay. The showers and storms should end by 9 pm, then mostly clear skies are expected for the remainder of the night. There could be a few patches of fog, especially at the airport sites in Vilas County. Based on current surface dewpoints and expected clear skies later tonight along with light winds, lowered minimum temperatures at most places. On Tuesday, any patchy fog should burn off by 9 am. Skies will become partly cloudy across much of the region. There is a small chance of showers across far northeast Wisconsin. Did raise high temperatures a few degrees based on the latest numerical guidance values. .LONG TERM...Tuesday Night Through Monday Issued at 301 PM CDT Mon Aug 7 2017 Models agree to a good extent through Thursday but then differ as to the extent of closing off an upper low over the Great Lakes region. Dry weather should continue until Wednesday afternoon with northwest upper flow and surface high passing by to the southwest. Temperatures and dewpoints will increase a couple degrees each day but should remain relatively comfortable. The upper flow becomes westerly and then southwest as an upper trough moves southeast from central Canada Wednesday night and Thursday. Increasing low level moisture and convergence combined with upper diffluence should make for a large area of showers and thunderstorms. The system should exit by early Friday, but scattered showers are possible Friday afternoon through Saturday depending on what happens with the upper low. Should be a little cooler Saturday and Sunday. && .AVIATION...for 18Z TAF Issuance Issued at 1148 AM CDT Mon Aug 7 2017 VFR conditions should prevail through most of the period. The only exception would be for an isolated shower or thunderstorm across portions of northeast Wisconsin. Later tonight, some low clouds and fog may develop across north-central Wisconsin, especially at the Vilas County airports. Any low clouds or fog should burn off by mid morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg
Hazardous weather outlook, Aug 7, 3:03 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 303 PM CDT Mon Aug 7 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 303 PM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight An isolated thunderstorm is still possible across northeast Wisconsin for the remainder of the afternoon into early this evening. If any storms do develop, they could produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed for the rest of the afternoon or tonight. LMZ521-522-541>543-082015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 303 PM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight An isolated thunderstorm is still possible this afternoon north of Algoma. If any storms do develop, they could contain gusty winds, small hail and cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. The storms may pose a hazard to boaters on the lake and bay. Eckberg/RDM
In the hours before
Special weather statement, Aug 7, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT MON AUG 7 2017
WIZ022-072230-
Door WI-
430 PM CDT MON AUG 7 2017
...THUNDERSTORMS HEADED FOR NORTHERN DOOR COUNTY...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cedar River to 7 miles
northeast of Menominee. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Menominee, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4537 8677 4516 8697 4510 8695 4488 8735
4496 8744 4507 8736 4512 8737 4517 8743
4513 8754 4505 8752 4513 8761 4514 8761
4514 8753 4518 8743 4525 8734 4522 8721
4533 8711 4534 8702 4542 8694 4540 8693
TIME...MOT...LOC 2129Z 314DEG 17KT 4544 8711 4522 8756
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:52 PM CDT | Special Marine Warning | GRB | 38 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.